Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 65, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 30, 2011, 4:05 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 4:05 PM CDT (21:05 UTC)
- Expired
- Oct 1, 2011, 2:33 PM CDT
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
696 WHUS73 KGRB 302105 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 PM CDT FRI SEP 30 2011 ...GUSTY NORTH WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY... ..A DEEP LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT AND SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL CONTINUE ACROSS THE BAY AND LAKE MICHIGAN THROUGH LATE TONIGHT...AND THEN SLOWLY EASE ON SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO SATURDAY...AS WAVES WILL BE SLOW TO DECREASE. LMZ521-522-541>543-010515- /O.CAN.KGRB.GL.W.0014.000000T0000Z-110930T2100Z/ /O.NEW.KGRB.SC.Y.0065.110930T2105Z-111001T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 405 PM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS TO 30 KNOTS WITH HIGHER GUSTS THIS EVENING...DIMINISHING TO 15 TO 25 KNOTS ON SATURDAY. * WAVES FROM 5 TO 8 FEET ON THE BAY...AND 7 TO 10 FEET ON THE LAKE WILL CONTINUE INTO TONIGHT. THEN SLOWLY SUBSIDING TO 3 TO 5 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
115 WHUS73 KGRB 010210 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CDT FRI SEP 30 2011 ...GUSTY NORTH WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY... ..A DEEP LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE OFF TO THE EAST OVERNIGHT AND SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL CONTINUE ACROSS THE BAY AND LAKE MICHIGAN THROUGH EARLY SATURDAY MORNING...AND THEN SLOWLY EASE ON SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO SATURDAY...AS WINDS AND WAVES WILL BE SLOW TO DECREASE. LMZ521-522-541>543-011015- /O.CON.KGRB.SC.Y.0065.000000T0000Z-111001T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 910 PM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WINDS: NORTH WINDS TO 30 KNOTS WITH HIGHER GUSTS...DIMINISHING TO 15 TO 25 KNOTS ON SATURDAY. * WAVES FROM 4 TO 7 FEET ON THE BAY...AND 6 TO 9 FEET ON THE LAKE WILL CONTINUE...THEN SLOWLY SUBSIDE TO 3 TO 5 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
458 WHUS73 KGRB 010833 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CDT SAT OCT 1 2011 LMZ541>543-011645- /O.EXT.KGRB.SC.Y.0065.000000T0000Z-111001T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 333 AM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * NORTH WINDS TO 30 KTS WILL CONTINUE TO DIMINISH THROUGH THE DAY BECOMING 10 TO 15 KTS BY THIS AFTERNOON. * WAVES FROM 4 TO 7 FT THIS MORNING WILL SUBSIDE TO 3 TO 5 FT DURING THE AFTERNOON...THEN TO 2 TO 4 FT BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-011645- /O.CON.KGRB.SC.Y.0065.000000T0000Z-111001T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 333 AM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * NORTH WINDS TO 30 KTS THIS MORNING...WILL SUBSIDE TO 10 TO 15 KTS BY THIS AFTERNOON. * WAVES AT 3 TO 5 FT THIS MORNING ARE EXPECTED TO SUBSIDE TO 2 TO 4 FT BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
767 WHUS73 KGRB 011449 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 949 AM CDT SAT OCT 1 2011 LMZ521-522-011800- /O.CON.KGRB.SC.Y.0065.000000T0000Z-111001T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 949 AM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * NORTH WIND GUSTING TO 25 KTS THIS MORNING WILL DECREASE TO 10 TO 15 KTS DURING THE AFTERNOON. * WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-012200- /O.CON.KGRB.SC.Y.0065.000000T0000Z-111001T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 949 AM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * NORTH WIND 10 TO 20 KTS. * WAVES FROM 3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
622 WHUS73 KGRB 011933 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT SAT OCT 1 2011 ...WINDS AND WAVES HAVE SUBSIDED... LMZ541>543-012045- /O.CAN.KGRB.SC.Y.0065.000000T0000Z-111001T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 233 PM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 2:44 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 30, 2:44 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT FRI SEP 30 2011 .SHORT TERM...TONIGHT AND SATURDAY. SCATTERED SHOWERS DEVELOPED ACROSS THE AREA LATE THIS MORNING AND CONTINUED THIS AFTERNOON. THE SCATTERED SHOWERS SHOULD DIMINISH DURING THE REMAINDER OF THE AFTERNOON SINCE PEAK HEATING OF THE DAY WILL BE DIMINISHING. EXPECTING SKIES TO BECOME MOSTLY CLEAR AT MOST PLACES THIS EVENING AS HIGH PRESSURE BUILDS INTO WESTERN WISCONSIN OVERNIGHT. THE ONLY EXCEPTION WILL BE ACROSS NORTHEAST WISCONSIN WHERE LOW LEVEL WIND FLOW IS EXPECTED TO TURN TO THE NORTHEAST. THIS SHOULD BRING PARTLY CLOUDY AND AT TIMES MOSTLY CLOUDY SKIES TO FAR NORTHEAST WISCONSIN ALONG WITH A SLIGHT CHANCE OF SHOWERS. INTERESTING SITUATION SETTING UP OVERNIGHT ACROSS GREEN BAY AND THE FOX CITIES. 925/850MB WIND TRAJECTORIES ARE EXPECTED TO BECOME PARALLEL WITH THE BAY OVERNIGHT. THIS LONG FETCH AND 850MB TEMPERATURES OF -2C TO -4C WILL PRODUCE BAY EFFECT CLOUDS AND THE POSSIBILITIES SHOWERS. HAVE INCLUDED THIS SCENARIO IN THE GRIDS AND ZONES. NOT VERY OFTEN THIS OCCURS...BUT IT HAS HAPPENED IN THE PAST. MOISTURE OFF OF LAKE SUPERIOR WILL ALSO HELP ENHANCE THE CLOUDS AND THE POSSIBILITY OF SHOWERS. AS FAR AS HEADLINES ARE CONCERNED...WE HAVE STOPPING ISSUING FROST/FREEZE HEADLINES GENERALLY NORTH OF MERRILL TO ANTIGO TO MOUNTAIN TO ATHELSTANE LINE. HAVE ISSUED A FROST ADVISORY FOR MARATHON...WOOD...PORTAGE...SHAWANO... WAUPACA...MENOMINEE...AND WAUSHARA COUNTIES FOR AN EXPECTED WIDESPREAD FROST. IN THE GREEN BAY AND FOX CITIES AREA...THERE MAY BE SOME PATCHY FROST...ESPECIALLY WEST OF HIGHWAY 41. DO NOT THINK FROST WILL BE WIDESPREAD DUE TO THE WINDS AND EXPECTED CLOUD COVER LATER TONIGHT. ANY LINGERING SHOWERS ACROSS NORTHEAST WISCONSIN SHOULD END SATURDAY MORNING WITH SKIES BECOMING PARTLY CLOUDY OR MOSTLY SUNNY DURING THE AFTERNOON. IT WILL BE COOL WITH HIGHS IN THE 50S AGAIN. .LONG TERM...SATURDAY NIGHT THRU NEXT FRIDAY. QUIET PERIOD OF WEATHER EXPECTED ACROSS THE AREA...WITH ONLY CONCERN BEING FROST POTENTIAL SATURDAY NIGHT. MEDIUM RANGE MODELS...GFS ENSEMBLE/GFS/ECMWF/UKMET/CANADIAN...ALL IN DECENT AGREEMENT THROUGH EARLY NEXT WEEK...SHOWING RIDGING EXTENDING FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES AND A CLOSED OFF UPPER LOW OVER THE EASTERN U.S. MODELS THEN SHOW THE RIDGE PUSHING EAST OF THE AREA AS A TROF DIGS ACROSS THE WESTERN U.S. SATURDAY NIGHT...HIGH PRESSURE WILL DRIFT OVER THE AREA...BRINGING AN END TO THE PESKY LAKE EFFECT ACTIVITY ACROSS EASTERN WI. SKIES WILL BE CLEAR WITH WINDS BECOMING LIGHT AND VARIABLE. PATCHY FROST IS EXPECTED ACROSS MUCH OF THE AREA...EXCEPT OVER THE EASTERN FOX VALLEY AND LAKESHORE. AS THE HIGH PRESSURE SHIFTS EAST OF THE AREA...RETURN FLOW WILL SETUP WITH MID/UPPER LEVEL HEIGHTS REMAINING FAIRLY CONSISTENT THROUGH THE FIRST HALF OF THE WEEK. TEMPS AROUND 70 DEGREES ARE LIKELY FOR MOST LOCATIONS...WITH SLIGHTLY COOLER READINGS NEAR LAKE MICHIGAN. AS RIDGING PUSHES EAST OF THE AREA LATE IN THE WEEK...A DIGGING TROF WILL MOVE INTO THE CENTRAL PLAINS. THIS WILL BE OUR NEXT WEATHER MAKER...BUT MOST MODELS SHOWING THIS SYSTEM MOVING VERY SLOWLY. PREFER TO LEAVE THE FORECAST DRY THROUGH FRIDAY...FAVORING THE SLOWER EASTWARD PROGRESSION. AHEAD OF THIS SYSTEM...WAA WILL CONTINUE...PUSHING AFTERNOON TEMPS INTO THE LOW TO POSSIBLY MID 70S. && .AVIATION...COOL AIR FLOWING ACROSS LAKE SUPERIOR SUPPLIED MOISTURE FOR SCATTERED SHOWERS TO DEVELOP LATE THIS MORNING. THE SCATTERED SHOWERS BROUGHT SOME PATCHY MVFR CIGS IN THE HEAVIER SHOWERS WITH SOME PATCHY IFR CIGS ACROSS THE NORTH THIS AFTERNOON. SCATTERED SHOWERS WILL WANE LATE THIS AFTERNOON WITH ONLY SOME ISOLATED EVENING SHOWERS OVER THE EAST. SKIES WILL BECOME MOSTLY CLEAR ACROSS CENTRAL AND MUCH OF NORTH CENTRAL WISCONSIN. ATTENTION THEN TURNS TO MVFR CIGS WITH LOW LEVEL FLOW TURNING TO THE NORTHEAST OVERNIGHT. THIS IS ESPECIALLY TRUE ACROSS NORTHEAST WISCONSIN WHERE 850/925MB WINDS WILL MOVE ACROSS THE ENTIRE BAY OF GREEN BAY. WITH 850MB TEMPERATURES DROPPING TO -2C TO -4C...THINK SOME INSTABILITY SHOWERS OVER THE BAY OF GREEN BAY WILL DEVELOP AGAIN LATER TONIGHT AND THEN MOVE INTO NORTHEAST WISCONSIN. CIGS AT KGRB...KATW...KSUE...KMTW COULD DROP INTO THE MVFR CATEGORY LATE TONIGHT INTO SATURDAY MORNING. ALSO...SOME PATCHY FOG MAY DEVELOP ACROSS NORTH CENTRAL WISCONSIN LATER TONIGHT AS RIDGE BUILDS INTO THE AREA LATE TONIGHT. ECKBERG && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ020-030-031- 035>037-045. && ECKBERG/BERSCH
Hazardous weather outlook, Sep 30, 3:10 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT FRI SEP 30 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 310 PM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD FROST IS EXPECTED ACROSS PORTIONS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN FOR LATE TONIGHT. SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS TO PROTECT IT FROM THE FROST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY PATCHY TO AREAS OF FROST MAY DEVELOP AGAIN OVER CENTRAL WISCONSIN AND PORTIONS OF NORTHEAST WISCONSIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-012015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 PM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH SATURDAY MORNING. NORTHERLY WINDS AND WAVES WILL GRADUALLY SUBSIDE INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ECKBERG/BERSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:22 AM CDT | Gale Warning | GRB | 12 hr | |
| Sep 30, 2:36 PM CDT | Frost Advisory | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more | 17 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.